I have gastroparesis also severe back problems but cant take pain pills so I was wondering if this might help
Metformin is used for Diabetes as stated. However if you are already on metformin and experience the stomach upset, metformin has bene shown to actually cause the stomach upset! The recommendation is to take metformin with food to avoid the stomach upset.
Stomach upset could be due to excessive acid production or an ulcer.
You may try a PPI (nexium, prilosec) for a week and see if that helps. If it does, you can talk with the doctor about prescribing the medication. Do not take a PPI longer than a week without doctor monitoring you.
Stomach pain could also be an Ulcer, so if you have dark, tarry stools, it could be a stomach bleed. That needs a doctor to treat.
Stomach pain can also be from your diet. The list of food that can affect stomach acidity is numerous. If certain foods trigger the pain, then it is likely something you need to avoid or take an H2 block (zantac) to help allieviate. Talk to a pharmacist at any retail store and they can talk you through the process. They most likely will refer you to the doctor as the problem of gastoparesis and stomach pain will likely be best handled by a physician who can do an exam to ensure there is nothing more serious occuring.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Gastroparesis - HI! I was just diagnosed with GP on the 7th of this month! I have been in misery for
Posted 15 Aug 2012 • 2 answers
Posted 3 Oct 2013 • 4 answers
Posted 19 Feb 2015 • 1 answer
Posted 6 Mar 2015 • 1 answer
I read in an old book that hops helps with emptying the stomach. I have gastroparesis. Anyone know..
Posted 25 Apr 2018 • 0 answers